Alert archive / California / Red Flag Warnings in 2013

Red Flag Warning 3, NWS Reno, NV

June 16, 2013Lassen County, Modoc County, California; Washoe County, Nevada

NWS Reno, NV issued this red flag warning at Jun 16, 2013, 2:16 PM PDT for Lassen County, Modoc County, California; Washoe County, Nevada. It took effect at Jun 17, 2013, 2:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2013, 2:16 PM PDT (21:16 UTC)
In effect from
Jun 17, 2013, 2:00 PM PDT
Expired
Jun 17, 2013, 10:00 PM PDT
In force
8 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 154 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3915 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WWUS85 KREV 162116
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
216 PM PDT SUN JUN 16 2013

...INCREASING WINDS AND DRY CONDITIONS THROUGH TUESDAY...

.A TROUGH WILL MOVE TOWARD THE WEST COAST THROUGH MONDAY AND THEN
INLAND ON TUESDAY. THIS WILL PRODUCE GUSTY WINDS BEGINNING MONDAY
AFTERNOON FOR AREAS NORTH OF I-80 WITH LOCALIZED GUSTS ALONG THE
SIERRA FRONT. THESE GUSTY WINDS WILL THEN SPREAD TO ALL OF THE
EASTERN SIERRA AND WESTERN NEVADA ON TUESDAY. THE AIRMASS WILL BE
VERY DRY AND RESULT IN CRITICAL FIRE WEATHER POTENTIAL.

NVZ450-171400-
/O.CAN.KREV.FW.A.0002.130617T2100Z-130618T0500Z/
/O.CON.KREV.FW.A.0003.130618T1900Z-130619T0600Z/
WESTERN NEVADA SIERRA FRONT-
216 PM PDT SUN JUN 16 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY ALONG
THE SIERRA FRONT...

...FIRE WEATHER WATCH FOR MONDAY IS CANCELLED FOR GUSTY WINDS AND
LOW HUMIDITY ALONG THE SIERRA FRONT...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE FIRE
WEATHER WATCH FOR MONDAY.

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS MONDAY...INCREASING TO WEST 10 TO 20 MPH WITH GUSTS 25 TO
  30 MPH. LOCALIZED GUSTS TO NEAR 35 MPH NORTH OF INTERSTATE 80.

* WINDS TUESDAY...BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO
  45 MPH BY EARLY AFTERNOON.

* HUMIDITY...8 TO 14 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS BY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED
FLAG WARNINGS.  

&&

$$

CAZ278-NVZ458-171400-
/O.UPG.KREV.FW.A.0002.130617T2100Z-130618T0500Z/
/O.NEW.KREV.FW.W.0003.130617T2100Z-130618T0500Z/
/O.CON.KREV.FW.A.0003.130618T1900Z-130619T0600Z/
EASTERN LASSEN COUNTY-NORTHERN WASHOE COUNTY-
216 PM PDT SUN JUN 16 2013

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR EXTREME EASTERN LASSEN COUNTY AND
NORTHERN WASHOE COUNTY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
EXTREME EASTERN LASSEN COUNTY AND NORTHERN WASHOE COUNTY...

THE NATIONAL WEATHER SERVICE IN RENO HAS UPGRADED THE FIRE WEATHER
WATCH TO A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH
IS IN EFFECT FROM 2 PM TO 10 PM PDT MONDAY.

* AFFECTED AREA...FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE 
  ZONE 458 NORTHERN WASHOE COUNTY.

* WINDS...INCREASING TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40
  MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED
FLAG WARNINGS.  

&&

$$

CAZ270-171400-
/O.NEW.KREV.FW.W.0003.130617T2100Z-130618T0500Z/
SURPRISE VALLEY CALIFORNIA-
216 PM PDT SUN JUN 16 2013

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE SURPRISE VALLEY OF NORTHEAST 
CALIFORNIA...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 2 PM TO 10 PM PDT MONDAY.

* AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

CAZ271>273-NVZ453-459-171400-
/O.CON.KREV.FW.A.0003.130618T1900Z-130619T0600Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
216 PM PDT SUN JUN 16 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
TAHOE BASIN...EASTERN SIERRA AND WESTERN NEVADA BASIN AND RANGE...

* AFFECTED AREA...FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS- 
  EASTERN SIERRA-EASTERN NEVADA COUNTIES...FIRE ZONE 272 GREATER 
  LAKE TAHOE AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES...
   FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE 
  ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* HUMIDITY...5 TO 15 PERCENT...EXCEPT 12 TO 20 PERCENT IN THE
  TAHOE BASIN.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

HTTP://WEATHER.GOV/RENO
3 follow-up statements
519 
WWUS85 KREV 171037
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
337 AM PDT MON JUN 17 2013

...INCREASING WINDS AND DRY CONDITIONS THROUGH TUESDAY...

.A TROUGH WILL MOVE TOWARD THE WEST COAST TODAY AND THEN INLAND
ON TUESDAY. THIS WILL PRODUCE GUSTY WINDS BEGINNING THIS AFTERNOON
FOR AREAS NORTH OF I-80 WITH LOCALIZED GUSTS ALONG THE SIERRA
FRONT. THESE GUSTY WINDS WILL THEN SPREAD TO ALL OF THE EASTERN
SIERRA AND WESTERN NEVADA ON TUESDAY. THE AIRMASS WILL BE VERY DRY
AND RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

CAZ278-NVZ458-180000-
/O.UPG.KREV.FW.A.0003.130618T1900Z-130619T0600Z/
/O.NEW.KREV.FW.W.0004.130618T1900Z-130619T0600Z/
/O.CON.KREV.FW.W.0003.130617T2100Z-130618T0500Z/
EASTERN LASSEN COUNTY-NORTHERN WASHOE COUNTY-
337 AM PDT MON JUN 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
EXTREME EASTERN LASSEN COUNTY AND NORTHERN WASHOE COUNTY...
...RED FLAG WARNING IS NOW IN EFFECT FROM NOON TO 11 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR AREAS SOUTH OF A
SUSANVILLE TO GERLACH LINE...

THE NATIONAL WEATHER SERVICE IN RENO HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR GUSTY WINDS AND LOW
HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT TUESDAY.  

* AFFECTED AREA...FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE 
  ZONE 458 NORTHERN WASHOE COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...8 TO 15 PERCENT WITH POOR OVERNIGHT RECOVERIES FOR
  MIDSLOPES.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

CAZ271>273-NVZ450-453-459-180000-
/O.UPG.KREV.FW.A.0003.130618T1900Z-130619T0600Z/
/O.NEW.KREV.FW.W.0004.130618T1900Z-130619T0600Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT-
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
337 AM PDT MON JUN 17 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA AND WESTERN
NEVADA...

THE NATIONAL WEATHER SERVICE IN RENO HAS UPGRADED THE FIRE WEATHER
WATCH TO A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH
IS IN EFFECT FROM NOON TO 11 PM PDT TUESDAY.  

* AFFECTED AREA...FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-
  EASTERN SIERRA-EASTERN NEVADA COUNTIES...FIRE ZONE 272 GREATER
  LAKE TAHOE AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES...FIRE
  ZONE 450 WESTERN NEVADA SIERRA FRONT...FIRE ZONE 453 WEST
  CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND
  SOUTHERN LYON COUNTIES.

* WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* HUMIDITY...5 TO 15 PERCENT...EXCEPT 12 TO 20 PERCENT IN THE
  TAHOE BASIN. OVERNIGHT RECOVERIES WILL BE POOR ESPECIALLY SOUTH
  OF INTERSTATE 80.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

CAZ270-180000-
/O.CON.KREV.FW.W.0003.130617T2100Z-130618T0500Z/
SURPRISE VALLEY CALIFORNIA-
337 AM PDT MON JUN 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
SURPRISE VALLEY OF NORTHEAST CALIFORNIA...

* AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO
163 
WWUS85 KREV 172148
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
248 PM PDT MON JUN 17 2013

...INCREASING WINDS AND DRY CONDITIONS THROUGH TUESDAY...

.A TROUGH MOVING TOWARD THE WEST COAST TODAY AND THEN INLAND ON
TUESDAY. THIS WILL PRODUCE GUSTY WINDS THROUGH THIS EVENING FOR
AREAS NORTH OF INTERSTATE 80 WITH LOCALIZED GUSTS ALONG THE
SIERRA FRONT. THESE GUSTY WINDS WILL SPREAD TO ALL OF THE EASTERN
SIERRA AND WESTERN NEVADA ON TUESDAY. THE AIRMASS WILL BE VERY DRY
AND RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

CAZ278-NVZ458-181000-
/O.CON.KREV.FW.W.0003.000000T0000Z-130618T0500Z/
/O.CON.KREV.FW.W.0004.130618T1900Z-130619T0600Z/
EASTERN LASSEN COUNTY-NORTHERN WASHOE COUNTY-
248 PM PDT MON JUN 17 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR EXTREME EASTERN
LASSEN COUNTY AND NORTHERN WASHOE COUNTY...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR EXTREME EASTERN
LASSEN COUNTY AND NORTHERN WASHOE COUNTY...

* AFFECTED AREA...FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE 
  ZONE 458 NORTHERN WASHOE COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...8 TO 15 PERCENT WITH POOR OVERNIGHT RECOVERIES FOR 
  MIDSLOPES.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ270-180500-
/O.CON.KREV.FW.W.0003.000000T0000Z-130618T0500Z/
SURPRISE VALLEY CALIFORNIA-
248 PM PDT MON JUN 17 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SURPRISE VALLEY
OF NORTHEAST CALIFORNIA...

* AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ271>273-NVZ450-453-459-181000-
/O.CON.KREV.FW.W.0004.130618T1900Z-130619T0600Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT-
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
248 PM PDT MON JUN 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA
AND WESTERN NEVADA...

* AFFECTED AREA...FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-
  EASTERN SIERRA-EASTERN NEVADA COUNTIES...FIRE ZONE 272 GREATER
  LAKE TAHOE AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES
  ...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT...FIRE ZONE 453
  WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL
  AND SOUTHERN LYON COUNTIES.

* WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* HUMIDITY...5 TO 15 PERCENT...EXCEPT 12 TO 20 PERCENT IN THE 
  TAHOE BASIN. OVERNIGHT RECOVERIES WILL BE POOR ESPECIALLY 
  SOUTH OF INTERSTATE 80.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO
451 
WWUS85 KREV 180455
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
955 PM PDT MON JUN 17 2013

...STRONG WINDS AND DRY CONDITIONS TUESDAY...

.LOW PRESSURE WILL MOVE INLAND ON TUESDAY AND PRODUCE GUSTY WINDS
TUESDAY ACROSS THE EASTERN SIERRA AND WESTERN NEVADA. THE AIRMASS
WILL BE VERY DRY AND RESULT IN CRITICAL FIRE WEATHER CONDITIONS
AFTER MANY LOCATIONS SEE POOR OVERNIGHT HUMIDITY RECOVERY.

CAZ278-NVZ458-181700-
/O.EXP.KREV.FW.W.0003.000000T0000Z-130618T0500Z/
/O.CON.KREV.FW.W.0004.130618T1900Z-130619T0600Z/
EASTERN LASSEN COUNTY-NORTHERN WASHOE COUNTY-
955 PM PDT MON JUN 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR EXTREME EASTERN
LASSEN COUNTY AND NORTHERN WASHOE COUNTY... 
...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR EXTREME EASTERN LASSEN COUNTY AND
NORTHERN WASHOE COUNTY...

* AFFECTED AREA...FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE
  ZONE 458 NORTHERN WASHOE COUNTY SOUTH OF A SUSANVILLE TO HIGH
  ROCK CANYON LINE.

* WINDS HAVE DIMINISHED THIS EVENING TO AROUND 10 MPH THIS
  EVENING. POOR HUMIDITY RECOVERY IS EXPECTED TONIGHT.

* WINDS TUESDAY...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...10 TO 15 PERCENT AFTER POOR OVERNIGHT RECOVERIES FOR
  MIDSLOPES.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

CAZ270-180600-
/O.EXP.KREV.FW.W.0003.000000T0000Z-130618T0500Z/
SURPRISE VALLEY CALIFORNIA-
955 PM PDT MON JUN 17 2013

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE SURPRISE VALLEY OF NORTHEAST
CALIFORNIA...

WINDS HAVE DIMINISHED TO AROUND 10 MPH WITH HUMIDITY INCREASING
TO 20 TO 30 PERCENT. THEREFORE THE RED FLAG WARNING WILL EXPIRE AT
10 PM.

$$

CAZ271-181700-
/O.CON.KREV.FW.W.0004.130618T1900Z-130619T0600Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-
955 PM PDT MON JUN 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA
AND WESTERN NEVADA...

* AFFECTED AREA...FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS- 
  EASTERN SIERRA-EASTERN NEVADA COUNTIES SOUTH OF SUSANVILLE.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT...EXCEPT 12 TO 20 PERCENT IN THE
  TAHOE BASIN. OVERNIGHT RECOVERIES WILL BE FAIR TO POOR.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ272-181700-
/O.CON.KREV.FW.W.0004.130618T1900Z-130619T0600Z/
GREATER LAKE TAHOE AREA-
955 PM PDT MON JUN 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA
AND WESTERN NEVADA...

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...12 TO 20 PERCENT. OVERNIGHT RECOVERIES WILL BE FAIR
  TO POOR.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ273-NVZ450-181700-
/O.CON.KREV.FW.W.0004.130618T1900Z-130619T0600Z/
MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT-
955 PM PDT MON JUN 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA
AND WESTERN NEVADA...

* AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES AND 
  FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS
  TO 55 MPH IN WIND PRONE AREAS SUCH AS WASHOE VALLEY AND NEAR
  COLEVILLE. 

* HUMIDITY...5 TO 13 PERCENT. OVERNIGHT RECOVERIES WILL BE POOR
  FOR MID SLOPES.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

NVZ453-459-181700-
/O.CON.KREV.FW.W.0004.130618T1900Z-130619T0600Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
955 PM PDT MON JUN 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA
AND WESTERN NEVADA...

* AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND 
  RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...5 TO 12 PERCENT. OVERNIGHT RECOVERIES WILL BE POOR
  ESPECIALLY FOR MID SLOPES.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 16, 2:08 PM PDT, 8 minutes earlier.

Area forecast discussion, Jun 16, 2:08 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
208 PM PDT SUN JUN 16 2013

CORRECTED FOR WATCHES/WARNINGS/ADVISORIES

.SYNOPSIS...
INCREASING WINDS ARE EXPECTED THROUGH WEDNESDAY AS LOW PRESSURE OFF
THE WEST COAST MOVES TOWARD THE REGION. THE STRONGEST AND MOST
WIDESPREAD WINDS WILL BE TUESDAY. TEMPERATURES AROUND AVERAGE EARLY
IN THE WEEK WILL FALL TO BELOW AVERAGE WEDNESDAY AND THURSDAY BEFORE
WARMING AGAIN BY NEXT WEEKEND.

&&

.SHORT TERM...
FORECAST STILL APPEARS ON TRACK WITH MODEL RUNS CONSISTENT IN
BRINGING UPPER LOW INTO THE WA/OR COAST BY LATE TUESDAY. AHEAD OF
THIS LOW EXPECT WINDS TO INCREASE AS PRESSURE AND THERMAL
GRADIENTS BOTH INCREASE THROUGH TUESDAY.

TONIGHT SHOULD BE SIMILAR TO LAST NIGHT AS WINDS DECOUPLE LATE IN
THE EVENING AND VALLEY TEMPS FALL. MONDAY TEMPS SHOULD RISE A BIT
OVER TODAY...BUT STILL NEAR AVERAGE. UPPER LOW IS STILL QUITE A
DISTANCE AWAY BUT THERMAL GRADIENT WILL INCREASE MONDAY. THIS WILL
PRODUCE GUSTY LATE AFTERNOON WINDS MAINLY NORTH OF INTERSTATE 80.
THIS SHOULD BE MORE LIKE AN ENHANCED ZEPHYR DAY FROM ABOUT PYRAMID
LAKE NORTH WITH LOCALIZED HIGHER GUSTS TO NEAR 35 MPH ALONG THE
HIGHWAY 395 CORRIDOR FROM RENO NORTH. FOR NOW WILL HOLD OFF ON A
LAKE WIND ADVISORY FOR PYRAMID AS THE STRONGEST WINDS ARE LIKELY
AFTER 5 PM.

TEMPERATURES WILL BE A LITTLE WARMER MONDAY NIGHT AS WINDS DO NOT
COMPLETELY DECOUPLE. WITH THE CLOSER APPROACH OF THE UPPER LOW
TUESDAY WINDS WILL INCREASE EVEN MORE. A 90-100 KT JET IS NOTED IN
THE MODEL DATA ACROSS THE NORTHWEST CWA TUESDAY AFTERNOON AND
600-700MB WINDS HAVE BEEN GRADUALLY INCREASING WITH SUCCESSIVE
MODEL RUNS. GUSTY WINDS SHOULD BECOME WIDESPREAD BY TUESDAY WITH
PEAK GUSTS 40-45 MPH. FORECAST SOUNDINGS AND CROSS SECTIONS HINT
AT MINOR DOWNSLOPE ENHANCEMENT FROM RENO NORTH...BUT THIS DOES NOT
APPEAR VERY STRONG OR LAST FOR A LENGTHY PERIOD OF TIME. STILL ANY
BOOST COULD PUSH GUSTS IN WIND PRONE AREAS CLOSE TO 50 MPH BRIEFLY
TUESDAY AFTERNOON. BLOWING DUST MAY LIMIT VISIBILITIES AT
TIMES...ESPECIALLY ACROSS THE WRN NV BASINS IN THE VICINITY OF THE
BLACK ROCK AND SMOKE CREEK DESERTS AND THE SINKS. RH WILL BECOME
QUITE LOW TUESDAY FOR MANY AREAS AS WELL. RED FLAG WARNINGS FOR
MONDAY AND FIRE WEATHER WATCHES FOR TUESDAY ARE IN EFFECT. THIS
WILL BE COVERED MORE IN THE FIRE WEATHER SECTION BELOW.

MODELS TRY TO INCREASE MID LVL MSTR OVER THE VERY FAR NRN CWA
TUESDAY AFTERNOON/EVENING. WHILE MODELS DO NOT INDICATE A GREAT
DEAL OF INSTABILITY THERE IS A GOOD POTENTIAL VORTICITY WAVE
MOVING OVER THE NRN CWA TUESDAY EVENING WITH A THETA-E GRADIENT
NOTED OVER THE FAR NORTH. FOR NOW HAVE LEFT MENTION OF SLIGHT CHANCE
SHOWERS IN THE FORECAST...BUT WOULD NOT BE OUT OF THE QUESTION FOR
A FEW ISOLATED LIGHTNING STRIKES LATE TUESDAY EVENING NORTH OF
GERLACH. 20

.LONG TERM...WEDNESDAY THROUGH SUNDAY...

LITTLE IN THE WAY OF CHANGES TO THE FORECAST FOR THE MIDDLE OF THE
WEEK AND INTO THE WEEKEND. UPPER LEVEL LOW SLOWLY MOVES THROUGH THE
PACIFIC NORTHWEST WEDNESDAY INTO THURSDAY BRINGING COOLER CONDITIONS
TO THE REGION. HIGH TEMPERATURES WILL BE ABOUT 5 TO 10 DEGREES BELOW
NORMAL WEDNESDAY AND THURSDAY. POST-FRONTAL BREEZY WESTERLY WINDS
WILL REMAIN ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA
WEDNESDAY, BUT THESE WILL NOT BE NEARLY AS STRONG AS TUESDAY.

AS THE LOW EXITS FRIDAY, A WARMING TREND WILL BE ON TAP, WITH HIGHS
RETURNING TO NEAR OR SLIGHTLY ABOVE AVERAGE FOR THE WEEKEND. WINDS
WILL BE FAIRLY LIGHT THROUGH THE PERIOD WITH 10 TO 15 MPH WESTERLIES
IN THE AFTERNOONS. CONDITIONS WILL BE FAIRLY STABLE AND OTHER THAN
SOME CUMULUS OVER THE HIGHER TERRAIN OF MONO COUNTY SATURDAY AND
SUNDAY, NO CLOUDS OR PRECIPITATION ARE EXPECTED. DF

&&

.AVIATION...
WINDS INCREASE THROUGH TUESDAY AS AN AREA OF LOW PRESSURE MOVES
ON SHORE AND INCREASES THE PRESSURE AND TEMPERATURE GRADIENT FROM
THE SIERRA INTO WRN NV. SFC GUSTS MONDAY COULD REACH 25-30 KTS
NORTH OF I-80 WHILE TUESDAY WINDS WILL GUSTS IN THE 30-40 KT RANGE
FOR MOST AREAS. STRONGER WINDS ALOFT OVER THE SIERRA LATE MONDAY
INTO TUESDAY SHOULD RESULT IN TURBULENCE ALONG AND DOWN WIND OF
THE SIERRA.

VFR CONDITIONS ARE LIKELY FOR MOST AREAS THROUGH TUESDAY WITH A
FEW SHOWERS POSSIBLE NORTH OF GERLACH TUESDAY EVENING AND OVERNIGHT.
THE ONLY REDUCTION IN VISIBILITY IS POSSIBLE DUE TO BLOWING DUST
LATE MONDAY AFTERNOON/EVENING NORTH OF I-80...THEN AGAIN TUESDAY
FOR MUCH OF THE AREA EAST OF THE SIERRA. TUESDAY SHOULD SEE THE
LOWEST VISIBILITY IN ANY BLOWING DUST...DOWN TO AS LOW AS 1/2 MILE
FOR BRIEF PERIODS OF TIME. 20
&&

.FIRE WEATHER...
UPPER LEVEL TROUGH APPROACHING THE NORTHERN CALIFORNIA COAST ON
MONDAY AND TUESDAY WILL BRING INCREASING SOUTHWEST FLOW EACH DAY
THROUGH TUESDAY. PERSISTENT DRY CONDITIONS IN PLACE AHEAD OF THE
APPROACHING TROUGH WILL RESULT IN INCREASINGLY POOR MID SLOPE
RELATIVE HUMIDITY RECOVERIES THROUGH THE FIRST PART OF THE WEEK
ALONG WITH AFTERNOON HUMIDITIES AROUND THE SINGLE DIGITS TO THE
TEENS. CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FOR MONDAY
AFTERNOON/EVENING AND TUESDAY AFTERNOON/EVENING.

ON MONDAY...TIGHTENING SURFACE PRESSURE AND SURFACE THERMAL
GRADIENTS ALONG THE NORTHERN PORTION OF THE FORECAST AREA WILL
RESULT IN INCREASINGLY GUSTY WEST TO SOUTHWEST WINDS. MODEL
SOUNDINGS FOR ALTURAS AND THE SURPRISE VALLEY DID INDICATE
SUFFICIENT MIXING OF 650 MB WINDS, AROUND 25-30 KTS, DOWN TO THE
SURFACE, WHICH WOULD PRODUCE WIND GUSTS BETWEEN 30 TO 35 MPH,
ESPECIALLY NORTH OF SUSANVILLE AND GERLACH. THE COMBINATION OF LOW
HUMIDITY AND GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS FOR FIRE WEATHER ZONES 270-278-458. ACCORDINGLY, THE
FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR
THOSE FIRE ZONES. THE SIERRA FRONT HAS BEEN REMOVED FROM THE WATCH
FOR MONDAY AFTERNOON-EVENING. LOCATIONS NORTH OF INTERSTATE 80 MAY
REACH CRITICAL LEVELS WITH GUSTS AROUND 30 TO 35 MPH, BUT MOST OF
THE SIERRA FRONT IS EXPECTED TO REMAIN JUST UNDER 30 MPH. ON
MONDAY NIGHT INTO TUESDAY MORNING, A DRY SLOT PUSHES INTO THE
SIERRA AND WESTERN NEVADA LIMITING MID SLOPE RECOVERIES FURTHER
WITH SOME LOCATIONS AROUND 20%.

BY TUESDAY...A STRONG JET ASSOCIATED WITH THE UPPER LEVEL TROUGH
MOVES ACROSS THE SIERRA AND WESTERN NEVADA INCREASING SOUTHWEST FLOW
ALOFT. TIGHTENING SURFACE PRESSURE/THERMAL GRADIENTS TUESDAY
AFTERNOON WILL BE ENHANCED BY THE STRENGTHENING UPPER LEVEL FLOW
ALLOWING STRONG SOUTHWEST WINDS TO DEVELOP. FORECASTER CONFIDENCE IS
HIGH FOR WIDESPREAD SUSTAINED WINDS 15 TO 30 MPH WITH WIND GUSTS
BETWEEN 40 TO 45 MPH. WITH CONTINUED DRY CONDITIONS ACROSS AREAS
SOUTH OF SUSANVILLE AND GERLACH AND STRONG GUSTY WINDS, FIRE WEATHER
WATCH IS IN PLACE FOR TUESDAY AFTERNOON/EVENING. AREAS NORTH OF
SUSANVILLE AND GERLACH SHOULD GET ENOUGH MOISTURE ADVECTION AHEAD OF
THE TROUGH THAT CRITICAL CONDITIONS ARE NOT EXPECTED. LINDAMAN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 2 PM TO 10 PM PDT MONDAY NVZ458.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING NVZ450-453-458-459.

CA...RED FLAG WARNING FROM 2 PM TO 10 PM PDT MONDAY CAZ270-278.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING CAZ271>273-278.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:35 AM PDTFire Weather WatchREVLassen11 hr
Jun 16, 3:35 AM PDTFire Weather WatchREVEl Dorado, Lassen, Nevada, Placer, Plumas, Sierra24 hr

Nearby

Red Flag Warnings in California, 2013Red Flag Warnings in Nevada, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.